JournalsprimsVol. 38 , No. 2DOI 10.2977/prims/1145476344

Invariants of Fold-maps via Stable Homotopy Groups

  • Yoshifumi Ando

    Yamaguchi University, Yamaguchi City, Japan
Invariants of Fold-maps via Stable Homotopy Groups cover

Abstract

In the 2-jet space J_2(n, p) of smooth map germs (ℝ_n, 0) → (ℝ_p_, 0) with np ≥ 2, we consider the subspace Ω_n−p_+1,0(n, p) consisting of all 2-jets of regular germs and map germs with fold singularities. In this paper we determine the homotopy type of the space Ω_n−p_+1,0(n, p). Let N and P be smooth (C_∞) manifolds of dimensions n and p. A smooth map f : NP is called a fold-map if f has only fold singularities. We will prove that this homotopy type is very useful in finding invariants of fold-maps. For instance, by applying the homotopy principle for fold-maps in [An3] and [An4] we prove that if np + 1 is odd and P is connected, then there exists a surjection of the set of cobordism classes of fold-maps into P to the stable homotopy group lim_k,l →∞ π__n+k+l(T(νPk) ∧ T(γ^l__G__n−p+1,l)). Here, νPk is the normal bundle of P in ℝ_p_+k and γ^l__G__n−p+1,l) denote the canonical vector bundles of dimension l over the grassman manifold G__n−p+1,l. We also prove the oriented version.